I don't know what has been wrong with me recently, I have been finding it very difficult to sleep, I cry easily and have been having problems coping with even the most mundane of tasks. I suffer from Crohn's Disease which has been very unsettled over the past few months, causing me lots of pain and requiring a hospital stay. As well as this, my boyfriend (who is normally pretty selfish anyway) has been very unsupportive and I find that I have no one to talk to about my illness, my relationship problems and my worries about the future - especially with regards to how this disease is affecting my life. I feel very unattractive and sad most of the time, even though people tell me that I'm pretty and have a lot going for me, but I really, really don't believe them. When I look in the mirror I just see someone who is ill and depressing to be around. I wish that I could talk to my boyfriend but he is very disinterested, and I find it very hard to talk about my illness to friends and family as I am a very private person and some of the side effects are very distressing. I went to see my doctor about the illness but burst into tears during the consultation, which made me feel so embarrassed and ashamed of myself. I really feel like I can't cope with being ill, having nobody to talk to and also having to put on a front and 'act normal' every day, as well as looking after my boyfriend and listening to his worries. I feel like I'm going to explode some days, and I am finding it hard to see a light at the end of the tunnel even though I am still only 24
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.